A large deviations approach to the transient of the Erlang loss model


Mandjes, Michel and Ridder, Ad (2001) A large deviations approach to the transient of the Erlang loss model. Performance Evaluation, 43 (2-3). pp. 181-198. ISSN 0166-5316

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:This paper deals with the transient behavior of the Erlang loss model. After scaling both arrival rate and number of trunks, an asymptotic analysis of the blocking probability is given. Apart from that, the most likely path to blocking is given. Compared to Shwartz and Weiss [Large Deviations for Performance Analysis, Queues, Communication, and Computing, Chapman & Hall, New York, 1995], more explicit results are obtained by using probabilistic arguments. The computation method is applied to the problem of (real-time) dimensioning of virtual paths in ATM networks, and to the problem of integrating scheduled and switched connections in a single network.
Item Type:Article
Copyright:© 2001 Elsevier
Faculty of Behavioural, Management and Social sciences (BMS)
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/72155
Official URL:https://doi.org/10.1016/S0166-5316(00)00050-X
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 201306